MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-28
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified lesion in the mid left anterior descending (lad) artery.The 3.50x28mm rx xience skypoint stent delivery system (sds) was advanced with the aid of a guide liner; however the sds could not reach the target lesion as it was thought the stent interacted with some calcium, a stent strut of the previously implanted stent or something in the guide liner therefore the stent dislodged from the balloon and remained in the guide liner.The guide liner was removed with the dislodged stent inside.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.The reported difficult to advance could not be tested due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the information provided and analysis of the returned device, a definitive cause for the reported difficulties could not be determined; however, stent dislodgement may be attributed to several factors including, but not limited to, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with patent anatomy or accessory devices.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors which may contribute to difficulty advancing the device in the guiding catheter include, but are not limited to, manufacturing, damage to the stent, damage to the guiding catheter, guiding catheter size selection or procedural technique (devices not properly supported or coaxially aligned).In this case, it is possible that the device may have interacted with accessory devices (guide catheter) during advancement (device not properly supported or coaxially aligned), causing the reported difficult to advance.Further interaction with the calcified anatomy and/or previously implanted stent may have contributed to the reported failure to advance, ultimately causing the reported stent dislodgement during retraction of the device; however, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23606324
Report Number2024168-2025-11663
Device Sequence Number9765506
Product Code NIQ
UDI-Device Identifier08717648233425
UDI-Public(01)08717648233425(17)280825(10)5090141
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-28
Device Catalogue Number1804350-28
Device Lot Number5090141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE LINER.
Patient Age77 YR
Patient SexMale
Patient Weight87 KG
Patient RaceWhite